Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Noticed black spots on tonsils, swollen lymph glands. Diagnosed with strep throat. On antibiotics. Remedy?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2314 Questions
black spots on tonsils diagnosed as strept throat 2 weeks of antibiotic still black now on steroids swollen lymph glands
Posted Wed, 19 Jun 2013 in Ear, Nose and Throat Problems
Answered by Dr. Sumit Bhatti 46 minutes later

Thank you for your query.

1. Black spots on the tonsil are unusual. If you can upload a close-up image, it may help.

2. Since you are on steroids, some of the possible causes are:
A. Fungal superadded infection (black spots, long course of antibiotics)
B. Food particles or debris trapped in the tonsillar crypts (dark foodstuff)
C. Dried bleeding spots on the tonsils (black spots)
D. A worsening of the infection (swollen lymph nodes, black necrotic tissue)
E. Dehydration

3. Hence I would urge you to seek immediate medical attention. A throat swab and direct examination will help. Other complications may be ruled out.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor